MAUDE Adverse Event Report: CORCYM CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVE
Model Number ART23SMT
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiogenic Shock (2262); Aortic Valve Insufficiency/ Regurgitation (4450); Insufficient Information (4580)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For viv procedure.
 
Event or Problem Description
The manufacturer was informed of this event through the device tracking department.Based on the information received, a solo smart valve size 23 was implanted on (b)(6) 2016.The patient will undergo a valve-in-valve procedure (date still unknown).No further information is presently available.No allegation of a device malfunction nor of a serious injury was received from the site regarding this event.
 
Additional Manufacturer Narrative
The manufacturing and material records for the solo smart heart valve, model #icv1248, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at corcym canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1248) solo smart heart valve at the time of manufacture and release.Since the device was not explanted (valve-in-valve implanted), no further investigation is possible at this time.Based on the available information, it is not possible to establish a definitive root cause for the reported event.However, from the document review performed, no document deficiencies were identified.Given the time of implant (almost 5 years), it is possible that the root cause of the reported severe aortic valve insufficiency is attributable to a structural valve degeneration of the solo smart valve.It is possible that the patient's specific clinical history and risk factors contributed to the event, however, since no information was provided on this regards, it cannot be ultimately confirmed.It should be noted that structural valve deterioration is listed as a possible adverse event in the solo smart stentless heart valve instructions for use (ifu).The event is, therefore, a known inherent risk of the device.
 
Event or Problem Description
The manufacturer was informed of this event through the device tracking department.Based on the information received, a solo smart valve size 23 was implanted on (b)(6) 2016.The patient will undergo a valve-in-valve procedure (date still unknown).No further information is presently available.No allegation of a device malfunction nor of a serious injury was received from the site regarding this event.Per additional information received from the hospital, pre-operatively, the echo showed a severe aortic valve insufficiency.As such, an emergency tavr valve-in-valve was performed for cardiogenic shock.The procedure was performed on (b)(6) 2021.A 26 mm sapiens 3 valve in valve was placed from percutaneous femoral approach with no complications.The patient was discharged to home on (b)(6) 2021.

Brand Name
SOLO SMART STENTLESS HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key11962738
Report Number3004478276-2021-00169
Device Sequence Number1321924
Product Code LWR
UDI-Device Identifier00896208000474
UDI-Public(01)00896208000474(240)ICV1248(17)180122
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2018
Device Model NumberART23SMT
Device Catalogue NumberICV1248
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR